Alert archive / Utah / High Wind Watches in 2012

High Wind Watch 6, NWS Salt Lake City, UT

March 29, 2012

NWS Salt Lake City, UT issued this high wind watch at Mar 29, 2012, 2:51 PM MDT. It took effect at Mar 31, 2012, 9:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 29, 2012, 2:51 PM MDT (20:51 UTC)
In effect from
Mar 31, 2012, 9:00 AM MDT
Expired
Mar 30, 2012, 2:48 PM MDT
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

539 
WWUS75 KSLC 292051
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
251 PM MDT THU MAR 29 2012

UTZ003>005-015-016-300600-
/O.NEW.KSLC.HW.A.0006.120331T1500Z-120401T0600Z/
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH-
SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...LEHI...
PROVO...NEPHI...WENDOVER...SNOWVILLE...DELTA...FILLMORE...
BEAVER...CEDAR CITY...MILFORD
251 PM MDT THU MAR 29 2012

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

* AFFECTED AREA: THE SALT AND TOOELE VALLEYS...THE SOUTHERN
  WASATCH FRONT...THE GREAT SALT LAKE DESERT AND MOUNTAINS...WEST
  CENTRAL AND SOUTHWEST UTAH.

* WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60
  MPH ARE POSSIBLE.

* TIMING: STRONG WINDS ARE EXPECTED TO DEVELOP SATURDAY MORNING
  AND CONTINUE INTO SATURDAY EVENING BEFORE A STRONG COLD FRONT
  CROSSES THE AREA. WINDS MAY BE STRONG BEHIND THE FRONT FOR A FEW
  HOURS SATURDAY NIGHT.

* IMPACTS: TRAVELERS ON EAST WEST ROUTES INCLUDING INTERSTATE 80
  SHOULD BE PREPARED FOR STRONG CROSS WINDS. VISIBILITY
  RESTRICTIONS IN BLOWING DUST...SAND AND SALT WILL BE POSSIBLE
  THROUGHOUT THE DAY SATURDAY. CAUTION IS URGED FOR HIGH PROFILE
  VEHICLES TRAVELING ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
3 follow-up statements
446 
WWUS75 KSLC 300328
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
928 PM MDT THU MAR 29 2012

UTZ003>005-015-016-301200-
/O.CON.KSLC.HW.A.0006.120331T1500Z-120401T0600Z/
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH-
SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...LEHI...
PROVO...NEPHI...WENDOVER...SNOWVILLE...DELTA...FILLMORE...
BEAVER...CEDAR CITY...MILFORD
928 PM MDT THU MAR 29 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

* AFFECTED AREA: THE SALT AND TOOELE VALLEYS...THE SOUTHERN 
  WASATCH FRONT...THE GREAT SALT LAKE DESERT AND MOUNTAINS... 
  WEST CENTRAL AND SOUTHWEST UTAH. 

* WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 
  MPH ARE POSSIBLE.

* TIMING: STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP SATURDAY
  MORNING...THEN STRENGTHEN HEADING INTO SATURDAY AFTERNOON. THESE
  STRONG WINDS WILL CONTINUE SATURDAY EVENING AHEAD OF A COLD
  FRONT APPROACHING THE AREA. WINDS MAY BE STRONG OUT OF THE WEST
  BEHIND THE FRONT FOR A FEW HOURS SATURDAY NIGHT.

* IMPACTS: TRAVELERS ON EAST WEST ROUTES INCLUDING INTERSTATE 
  80 SHOULD BE PREPARED FOR STRONG CROSS WINDS. VISIBILITY 
  RESTRICTIONS IN BLOWING DUST...SAND AND SALT WILL BE 
  POSSIBLE THROUGHOUT THE DAY SATURDAY. CAUTION IS URGED FOR 
  HIGH PROFILE VEHICLES TRAVELING ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
857 
WWUS75 KSLC 300937
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
337 AM MDT FRI MAR 30 2012

UTZ003>005-015-016-302230-
/O.CON.KSLC.HW.A.0006.120331T1500Z-120401T0600Z/
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH-
SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...LEHI...
PROVO...NEPHI...WENDOVER...SNOWVILLE...DELTA...FILLMORE...
BEAVER...CEDAR CITY...MILFORD
337 AM MDT FRI MAR 30 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

* AFFECTED AREA: THE SALT LAKE AND TOOELE VALLEYS...THE SOUTHERN 
  WASATCH FRONT...THE GREAT SALT LAKE DESERT AND MOUNTAINS... 
  WEST CENTRAL AND SOUTHWEST UTAH. 

* WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 
  MPH ARE POSSIBLE.

* TIMING: STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP LATE SATURDAY
  MORNING...THEN STRENGTHEN HEADING INTO SATURDAY AFTERNOON. THESE
  STRONG WINDS WILL CONTINUE SATURDAY EVENING AHEAD OF A COLD
  FRONT APPROACHING THE AREA. WINDS MAY BE STRONG OUT OF THE WEST
  BEHIND THE FRONT FOR A FEW HOURS SATURDAY NIGHT.

* IMPACTS: TRAVELERS ON EAST WEST ROUTES INCLUDING INTERSTATE 
  80 SHOULD BE PREPARED FOR STRONG CROSS WINDS. VISIBILITY 
  RESTRICTIONS IN BLOWING DUST...SAND AND SALT WILL BE 
  POSSIBLE THROUGHOUT THE DAY SATURDAY. CAUTION IS URGED FOR 
  HIGH PROFILE VEHICLES TRAVELING ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
954 
WWUS75 KSLC 302048
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
248 PM MDT FRI MAR 30 2012

UTZ003>005-015-016-310600-
/O.UPG.KSLC.HW.A.0006.120331T1500Z-120401T0600Z/
/O.NEW.KSLC.HW.W.0007.120331T1800Z-120401T0900Z/
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH-
SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...LEHI...
PROVO...NEPHI...WENDOVER...SNOWVILLE...DELTA...FILLMORE...
BEAVER...CEDAR CITY...MILFORD
248 PM MDT FRI MAR 30 2012

...HIGH WIND WARNING IN EFFECT FROM NOON SATURDAY TO 3 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 3 AM MDT
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: THE SALT LAKE AND TOOELE VALLEYS...THE SOUTHERN
  WASATCH FRONT...THE GREAT SALT LAKE DESERT AND MOUNTAINS...WEST
  CENTRAL AND SOUTHWEST UTAH.

* WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60
  MPH.

* TIMING: STRONG SOUTH WINDS WILL DEVELOP LATE SATURDAY
  MORNING...THEN STRENGTHEN HEADING INTO SATURDAY AFTERNOON. THESE
  STRONG WINDS WILL CONTINUE SATURDAY EVENING AHEAD OF A COLD
  FRONT APPROACHING THE AREA.

* IMPACTS: TRAVELERS ON EAST WEST ROUTES INCLUDING INTERSTATE 80
  AND US ROUTE 6 SHOULD BE PREPARED FOR STRONG CROSS WINDS.
  VISIBILITY RESTRICTIONS IN BLOWING DUST...SAND AND SALT WILL BE
  POSSIBLE THROUGHOUT THE DAY SATURDAY. CAUTION IS URGED FOR HIGH
  PROFILE VEHICLES TRAVELING ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY
HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN
HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE
CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION
VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Mar 29, 1:32 PM MDT, 1 hour 19 minutes earlier.

Area forecast discussion, Mar 29, 1:32 PM MDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
132 PM MDT THU MAR 29 2012

.SYNOPSIS...HIGH PRESSURE WILL BUILD INTO THE AREA TODAY INTO
FRIDAY. A STRONG PACIFIC SYSTEM WILL CROSS THE AREA SATURDAY INTO
SUNDAY.

&&

.DISCUSSION...A WEAK DISTURBANCE CROSSING NEVADA THIS MORNING WILL
QUICKLY MOVE ACROSS THE EASTERN GREAT BASIN THIS AFTERNOON. SOME
SHOWER ACTIVITY IS NOTED JUST WEST OF THE NEVADA UTAH
BORDER. AS THIS DISTURBANCE MOVES INTO THE LESS FAVORABLE
ATMOSPHERIC PROFILE OVER UTAH...EXPECT SHOWERS TO DIMINISH. THE
ONLY EXCEPTION WILL BE FAR NORTHWESTERN UTAH WHERE A FEW SHOWERS
CANNOT BE RULED OUT. UPDATED TO ADD POPS TO THIS LOCATION FOR THE
FIRST PERIOD.

HIGH PRESSURE WILL REMAIN ACROSS THE AREA FOR THE NEXT SEVERAL
DAYS. A COLD PACIFIC SYSTEM IS EXPECTED TO APPROACH THE REGION
SATURDAY. THE ASSOCIATED COLD FRONT IS CURRENTLY FORECAST TO CROSS
NORTHERN UTAH LATE SATURDAY EVENING REACHING SOUTHERN UTAH BY SUNDAY
AFTERNOON. PREFRONTAL 700MB TEMPERATURES NEAR 4 TO 6 C ARE FORECAST
TO FALL TO -12 TO -14C BEHIND THE FRONT. THIS WILL CAUSE A LARGE
CHANGE IN TEMPERATURES ACROSS THE AREA...A 30 TO 40 DEGREE
DIFFERENCE IN MANY LOCATION.

AHEAD OF THE FRONT....TEMPERATURES ARE EXPECTED TO GRADUALLY
INCREASE WITH RECORD HIGHS EXPECTED BY SATURDAY. THE RECORD HIGH
FOR SALT LAKE AIRPORT ON SATURDAY IS 78F. THE CURRENT FORECAST IS
80F. A TEMPERATURE OF 80F OR ABOVE HAS NEVER OCCURRED DURING THE
PERIOD OF RECORD AT SLC DURING THE MONTH OF MARCH. THE CURRENT
RECORD HIGH TEMPERATURE FOR THE MONTH OF MARCH IS 78F. THE FIRST
OFFICIAL 80F TEMPERATURE ON RECORD IS APRIL 5TH. EARLY REVIEW OF
12Z GUIDANCE INDICATES VERY WARM TEMPERATURES CONTINUE TO LOOK
LIKELY FOR SATURDAY.

IN ADDITION TO THE VERY WARM TEMPERATURES...VERY STRONG WINDS ARE
EXPECTED AHEAD OF THE FRONT. EARLY ANALYSIS OF THE 12Z NAM
INDICATES 700MB WINDS OF 50 TO 60 KTS ARE WIDESPREAD ACROSS THE
CWA BY SATURDAY AFTERNOON. THIS WOULD TRANSLATE TO WIND GUSTS IN
EXCESS OF 60 MPH GIVEN THE WELL MIXED ATMOSPHERE. WILL LIKELY
ISSUE A HIGH WIND WATCH WITH THE AFTERNOON PACKAGE FOR MUCH OF
WESTERN AND SOUTHERN UTAH UNLESS THE REMAINDER OF THE 12Z GUIDANCE
DIFFERS SIGNIFICANTLY FROM PREVIOUS RUNS.

&&

.AVIATION...VFR CONDITIONS WITH VARIABLE HIGH CLOUDS TO PREVAIL AT
KSLC THROUGHOUT THE PERIOD. SOUTH WINDS ARE EXPECTED TO SWITCH TO
THE NORTHWEST BETWEEN 19 AND 20Z...HOWEVER THERE IS A 20 PERCENT
CHANCE THIS SHIFT WILL HOLD OFF AS LATE AS 22Z OR NOT OCCUR AT ALL.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC...KRUSE
AVIATION...SEAMAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Mar 29, 5:26 AM MDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
526 AM MDT THU MAR 29 2012

UTZ001>016-019>021-517-518-WYZ021-301130-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
526 AM MDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SIGNIFICANT PACIFIC STORM SYSTEM WILL REACH THE GREAT BASIN
OVER THE COMING WEEKEND. THE LEADING COLD FRONT WILL REACH
NORTHWEST UTAH SATURDAY EVENING...THEN SWEEP THROUGH THE STATE
LATE SATURDAY NIGHT AND SUNDAY MORNING. VERY STRONG SOUTHERLY WINDS WILL
EXIST AHEAD OF THE FRONT LATE FRIDAY NIGHT THROUGH SATURDAY
EVENING. THE STRONGEST WINDS WILL DEVELOP ACROSS THE WESTERN AND
SOUTHERN VALLEYS...WITH HAZARDOUS TRAVEL CONDITIONS LIKELY DUE TO
THESE HIGH WINDS.

ISOLATED THUNDERSTORMS...WIDESPREAD PRECIPITATION AND RAPIDLY
LOWERING SNOW LEVELS WILL OCCUR WITH PASSAGE OF THE FRONT. SNOW IS
EXPECTED DOWN TO MOST VALLEY FLOORS BY SUNDAY MORNING. STRONG
NORTHWEST WINDS WILL EXIST FOR A FEW HOURS BEHIND THE FRONT...BUT
WILL DECREASE AS PRECIPITATION INCREASES DURING THE NIGHT. MOST
NORTHERN AND CENTRAL MOUNTAIN LOCATIONS WILL RECEIVE SUBSTANTIAL
SNOWFALL DURING THIS STORM. MUCH COLDER TEMPERATURES WILL FOLLOW
FOR SUNDAY... WITH ONLY A MODEST INCREASE FOR MONDAY UNDER
CLEARING SKIES.

HIGH PRESSURE WILL RETURN FOR TUESDAY. DRY CONDITIONS WITH A
WARMING REND ARE IN STORE FOR THE AREA...WITH THIS WARMING TREND
CONTINUING BEYOND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX

In the hours before

Special weather statement, Mar 29, 2:51 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
251 PM MDT THU MAR 29 2012

UTZ001>016-019>021-517-518-WYZ021-300600-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
251 PM MDT THU MAR 29 2012

...WINTER STORM EXPECTED THIS WEEKEND...

A STORM SYSTEM WILL BRING SIGNIFICANT CHANGES TO THE WEATHER THIS
WEEKEND.

AHEAD OF THE STORM...SATURDAY WILL BE VERY WARM WITH NEAR RECORD
TEMPERATURES ACROSS MANY LOCATIONS. VERY STRONG SOUTHWEST
WINDS...WITH GUSTS IN EXCESS OF 60 MPH...ARE POSSIBLE ACROSS THE
REGION THROUGH SATURDAY AFTERNOON INTO SATURDAY NIGHT. THESE WINDS
MAY CAUSE TRAVEL DIFFICULTIES FOR THE EAST-WEST ORIENTED ROADWAYS
DURING THAT TIME.

SHOWERS AND EVEN A FEW THUNDERSTORMS WILL DEVELOP SATURDAY NIGHT AS
THE COLD AIR ARRIVES. PRECIPITATION IS EXPECTED TO START AS RAIN IN
THE VALLEYS...BEFORE CHANGING TO SNOW BY SUNDAY MORNING. GUSTY
NORTHWEST WINDS MAY DEVELOP LATER SATURDAY NIGHT AND CONTINUE INTO
SUNDAY. TEMPERATURES ON SUNDAY WILL BE 30 TO 40 DEGREES COLDER
THAN SATURDAY.

THOSE WITH OUTDOOR OR TRAVEL PLANS THIS WEEKEND SHOULD KEEP AN EYE
ON THE WEATHER FORECAST AS THE STORM TIMING MAY STILL CHANGE.
MONITOR NOAA WEATHER RADIO...YOUR FAVORITE MEDIA OUTLETS...AND
WEATHER.GOV/SLC FOR ADDITIONAL INFORMATION.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

High Wind Watches in Utah, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.